... crying fits and depression is gone but have not had any benefit whatsoever with panic and anxiety. Have I not been on it long enough and/or is the dose too low? My doctor wants me to increase to 20mg. The reason I am hesitant is because about 45 minutes after I take it it feels like I've had a triple capuchino. It causes an increase in anxiety for about an hour then settles in. This is very annoying and I'm wondering if that feeling will ever go away. Has anyone had any experience with this?
Hi I just started Celexa this past Saturday 10mg. For Anxiety and panic attacks... I've been a mess with this pill it's only 6 days that I've been on it... I am getting a lot of side effects but as of yesterday I started feeling better somewhat. ..I took this pill back in the day 20mg and had bad side effects 2 and after it was in my system I was feeling great..so hoping this time it works the same way..My Dr said it takes time to work..But this pill the first few days was giving me hell I wanted to stop but I know I have to wait this out..I gotta stay positive. .The shaking and jaw clenching is the worst and feeling outta reality.. hang in there it will work..everything your feeling is side effects and it will pass..you might do better with 20mg... I did back a few yes ago... i might need 20mg myself soon..it does make you feel weird after taking it like an hr or so after... then your right it subsides... good luck... hope my answer helped out..
To BostonJS37, I am getting ready to start on Celexa. I have to go pick up my prescription. She is starting me on 10 mg for a couple of months to see if it will help with my depression (mostly sensitivity or easily crying.) To reply to your question about the mania affect after you've taken the medication. I am only making a suggestion, but I will give my doctor a call right away. Sometimes when you have a rapid euphoria after starting an antidepressant right away, it can be a way of your body actually having a different mental illness besides the depression. The reason I express this is because I have a daughter that had the exact same reaction to Zoloft about 8 years ago. It really puzzled me that she was so happy the first, second, and so on days after starting the medication.
I was working in the pharmacy at the time in WalMart and I asked the pharmacy if that was a normal time span. The pharmacist said the medication shouldn't show that much euphoria and it usually takes about 2 weeks for the medication to show any major type of effect. Sure enough, I called my daughter psychiatrist on the following day and he said she was having a manic episode. Later after seeing her several times, she was diagnosed with bipolar disorder. That is how an antidepressant will work on a person with bipolar disorder. From that point on, she was still put on an antidepressant but with an additional mood stabilizer. I hope I have given you some insight into what may be happening. I will definitely give my doctor or psychiatrist a call if I were you just so everything can be clarified and other things ruled out. I hope you feel better soon and you have my prayers. God bless you and get well soon.
It took four weeks for me for the side effects to go away. I had terrible anxiety and panic, insomnia. Everything was so much worse. I was convinced that celexa was not the med for me. I was convinced that I would never get better. Getting up every morning with panic and anxiety was the worst side effects along with racing heart. I was online all of the time reading about other people's side effects and at times I thought that no one else really had the side effects that I had. However, I figured that I would give it the 6 weeks to see what happened. I posted a question similar to yours on my 25th day. Well today is day 29 for me. Anxiety, panic, racing heart and depression are all completely gone. I just got up this morning a new person. I feel like my old self again and I am so very glad that I stuck with it. So, basically it was four weeks for me. Also, FYI...
I read somewhere that it takes 30-40 mg of celexa to work for anxiety. I am on 30. I feel great! Just try and stick out. You will be glad that you did. Side effects are horrible... I know... But, of you stick with it, you will have the rest of your life feeling happy again. Take care and good luck to you.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Nov 2012 • 3 answers
Updated 17 Nov 2017 • 3 answers
Updated 18 Feb 2015 • 4 answers
I have been on Celexa for 6 weeks 20mg. My doctor increased the dose to 40mg on Tues. Which is 4day?
Updated 29 Aug 2015 • 1 answer
Updated 10 Aug 2016 • 2 answers